Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 40, NWS Jackson, MS

February 13, 2000Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 13, 2000, 4:02 PM CST for Holmes County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2000, 4:02 PM CST (22:02 UTC)
Expired
Feb 13, 2000, 4:45 PM CST
In force
43 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Holmes County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 1:30 PM CSTTornado WatchSPC6 hr
Feb 13, 2:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAN 132205
SVRJAN
MSC051-132245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 445 PM CST

* AT 402 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF TCHULA...OR ABOUT 9 MILES
  NORTH OF YAZOO CITY...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL REACH:
 
  LEXINGTON BY 415 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:00 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 13, 3:00 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST SUN FEB 13 2000

FROM THE CURRENT RADAR AND SATELLITE TRENDS STILL PREFER THE ETA AS
THE MODEL OF CHOICE TODAY. BOTH THE ETA AND AVN PICKED UP ON THE
STRONG SHORTWAVE THAT MOVED AROSS TEXAS THIS MORNING...BUT STILL
FEEL THE AVN IS TOO FAST WITH THE SPEED AND DEEPENING OF THE SURFACE
LOW.

CURRENTLY STRONG/SEVERE THUNDERSTORMS ARE DEVELOPING FROM WEST
TENNESSEE BACK THROUGH SOUTHWEST LOUISIANA. THE STORMS ARE RAPIDLY
MOVING TO THE NORTHEAST. PARAMETERS FROM THE MID DAY SOUNDINGS SHOW
LAPSE RATES STILL STEEP...ON THE ORDER OF 7-7.5 C/KM...SWEAT INDICES
OF 450...WITH CAPES AROUND 1000 J/KG AND LIS OF -3 TO -5. A LOOK AT
CURRENT READINGS ACROSS THE FORECAST AREA SHOWS LIS OF -6 TO -8
OVER SOUTH ARKANSAS AND NORTHEAST LOUISIANA WITH DECENT PRESSURE
FALLS ACROSS THE CWFA. FROM MODEL TIMING AND CURRENT TRENDS MOST OF
THE ACTIVITY SHOULD BE EAST OF THE AREA BEFORE MIDNIGHT.

TIME SECTIONS SHOW DRIER AIR FILTERING IN FROM THE NORTHWEST LATE
TONIGHT. BY MONDAY MORNING...SURFACE COLD FRONT SHOULD BE ACROSS THE
EXTREME SOUTHEAST PORTION OF THE STATE...WITH HIGH PRESSURE
SETTING UP OVER THE STATE DURING THE DAY MONDAY. HIGH PRESSURE
CENTER SHOULD BE TO THE NORTHEAST BY EARLY TUESDAY. LOW LEVEL FLOW
BECOMES SOUTHERLY AGAIN ON TUESDAY...BUT STRONG RIDGE SHOULD KEEP
CONDITIONS DRY MONDAY THROUGH TUESDAY...AS A WARMING TREND ENSUES.

FOR THE FIRST PERIOD WILL GO ABOVE MOS WITH AS FAR AS POPS ARE
CONCERNED. NOT MUCH CHANGE FROM TEMPS...WILL TAKE AN AVERAGE AND MAY
VARY AROUND.

QPF DISCUSSION: SWIFT-MOVING SYSTEM LIMITS POTENTIAL FOR WIDESPREAD
...EFFICIENT HEAVY RAINFALL DEVELOPMENT. EXPECT LOCALLY HEAVIER
AMOUNTS IN STRONGER STORMS...MAINLY OVER NORTHERN COUNTIES. WILL GO
ALONG WITH NCEPS TRENDS FOR TIMING. EXPECT EVENT IS OVER AROUND 06Z
MOST AREAS EXCEPT SLIGHTLY LATER OVER EASTERN ZONES (11Z). LIGHTER
AMOUNTS THIS RUN OF MODELS ARE PREFERRED AND ACCEPTABLE. WILL GO WITH
AMOUNTS AROUND ONE QUARTER INCH OVER NORTH AND ONE TENTH TO ONE
QUARTER OTHERWISE.

PRELIM NUMBERS:
JAN 048/064 040/074 500
MEI 052/064 040/071 700

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:20 PM CSTSevere Thunderstorm WarningJANBolivar25 min
Feb 13, 3:10 PM CSTSevere Thunderstorm WarningJANIssaquena35 min
Feb 13, 3:30 PM CSTSevere Thunderstorm WarningJANSharkey30 min
Feb 13, 3:39 PM CSTSevere Thunderstorm WarningJANHumphreys, Yazoo36 min
Feb 13, 3:55 PM CSTSevere Thunderstorm WarningJANWarren50 min
Feb 13, 4:43 PM CSTSevere Thunderstorm WarningJANHinds32 min
Feb 13, 5:00 PM CSTSevere Thunderstorm WarningJANMadison45 min
Feb 13, 5:10 PM CSTTornado WarningJANHinds, Rankin35 min
Feb 13, 5:23 PM CSTSevere Thunderstorm WarningJANLeake, Scott37 min
Feb 13, 5:55 PM CSTSevere Thunderstorm WarningJANNeshoba35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.